Alert archive / Idaho / Red Flag Warnings in 2012
Red Flag Warning 17, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 19, 2012, 2:31 PM MDT for Butte County, Custer County, Lemhi County, Idaho. It took effect at Jul 20, 2012, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2012, 2:31 PM MDT (20:31 UTC)
- In effect from
- Jul 20, 2012, 12:00 PM MDT
- Expired
- Jul 20, 2012, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Butte County, ID, Custer County, ID, Lemhi County, ID
The radar
The Pocatello radar (KSFX), 160 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3644 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
702 WWUS85 KPIH 192031 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 231 PM MDT THU JUL 19 2012 ...GUSTY SOUTH WINDS AND LOW HUMIDITY IN SOUTHEAST IDAHO FIRE WEATHER ZONE 412 THURSDAY AFTERNOON AND FRIDAY IN ZONE 476... IDZ476-200845- /O.NEW.KPIH.FW.W.0017.120720T1800Z-120721T0300Z/ LEMHI AND LOST RIVER RANGE/CHALLIS NF- 231 PM MDT THU JUL 19 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 476 BELOW 6000 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING BELOW 6000 FEET...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY. * AFFECTED AREA: IN IDAHO...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF BELOW 6000 FEET. * TIMING: FROM NOON TO 9 PM MDT FRIDAY * WIND: SOUTH WINDS 12 TO 18 MPH GUSTING TO 30 MPH. * HUMIDITY: 8 TO 15 PERCENT. * IMPACTS: STRONG GUSTY WINDS AND LOW HUMIDITY WILL COMBINE TO CREATE A HAZARDOUS FIRE POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ412-200300- /O.CON.KPIH.FW.W.0016.120719T2100Z-120720T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 231 PM MDT THU JUL 19 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 412 BELOW 5500 FEET... * AFFECTED AREA: IN IDAHO...FIRE ZONE 412 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF BELOW 5500 FEET. * TIMING: FROM 3 PM TO 9 PM MDT. * WIND: SOUTH WINDS 10 TO 15 GUSTING TO 25 MPH. * HUMIDITY: 8 TO 14 PERCENT. * IMPACTS: STRONG GUSTY WINDS AND LOW HUMIDITY WILL COMBINE TO CREATE A HAZARDOUS FIRE POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
4 follow-up statements
282 WWUS85 KPIH 200259 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 859 PM MDT THU JUL 19 2012 ...RED FLAG WARNING EXPIRES AT 9PM FOR GUSTY WINDS AND LOW HUMIDITY EXPIRES IN SOUTHEAST IDAHO FIRE WEATHER ZONE 412 BELOW 5500 FEET... ...RED FLAG WARNING CONTINUES FRIDAY FROM NOON TO 9PM FOR GUSTY WINDS AND LOW HUMIDITY IN SOUTHEAST IDAHO FIRE WEATHER ZONE 476 BELOW 6000 FEET... IDZ412-200400- /O.EXP.KPIH.FW.W.0016.000000T0000Z-120720T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 859 PM MDT THU JUL 19 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 412 BELOW 5500 FEET... THE RED FLAG WARNING BELOW 5500 FEET WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS CONTINUE TO DECREASE AND HUMIDITY VALUES INCREASE ACROSS THE AREA. THEREFORE THE RED FLAG WARNING WILL EXPIRE AT 9 PM. $$ IDZ476-201200- /O.CON.KPIH.FW.W.0017.120720T1800Z-120721T0300Z/ LEMHI AND LOST RIVER RANGE/CHALLIS NF- 859 PM MDT THU JUL 19 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 476 BELOW 6000 FEET... * AFFECTED AREA: IN IDAHO...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF BELOW 6000 FEET. * TIMING: FROM NOON TO 9 PM MDT FRIDAY * WIND: SOUTH WINDS 12 TO 18 MPH GUSTING TO 30 MPH. * HUMIDITY: 8 TO 15 PERCENT. * IMPACTS: STRONG GUSTY WINDS AND LOW HUMIDITY WILL COMBINE TO CREATE A HAZARDOUS FIRE POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
612 WWUS85 KPIH 201014 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 414 AM MDT FRI JUL 20 2012 ...RED FLAG WARNING CONTINUES FRIDAY FROM NOON TO 9PM FOR GUSTY WINDS AND LOW HUMIDITY IN SOUTHEAST IDAHO FIRE WEATHER ZONE 476 BELOW 6000 FEET... IDZ476-202230- /O.CON.KPIH.FW.W.0017.120720T1800Z-120721T0300Z/ LEMHI AND LOST RIVER RANGE/CHALLIS NF- 414 AM MDT FRI JUL 20 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 476 BELOW 6000 FEET... * AFFECTED AREA: IN IDAHO...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF BELOW 6000 FEET. * TIMING: FROM NOON TO 9 PM MDT FRIDAY * WIND: SOUTH WINDS 11 TO 16 MPH GUSTING TO 30 MPH. * HUMIDITY: 10 TO 15 PERCENT. * IMPACTS: STRONG GUSTY WINDS AND LOW HUMIDITY WILL COMBINE TO CREATE A HAZARDOUS FIRE POTENTIAL. ISOLATED THUNDERSTORMS THIS AFTERNOON WILL ALSO PRODUCE VARIABLE WIND GUSTS TO 45 MPH AND LITTLE RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
969 WWUS85 KPIH 202015 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 215 PM MDT FRI JUL 20 2012 ...RED FLAG WARNING CONTINUES CURRENTLY UNTIL 9PM FOR GUSTY WINDS AND LOW HUMIDITY IN SOUTHEAST IDAHO FIRE WEATHER ZONE 476 BELOW 6000 FEET... IDZ476-210300- /O.CON.KPIH.FW.W.0017.000000T0000Z-120721T0300Z/ LEMHI AND LOST RIVER RANGE/CHALLIS NF- 215 PM MDT FRI JUL 20 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 476 BELOW 6000 FEET... * AFFECTED AREA: IN IDAHO...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF BELOW 6000 FEET. * TIMING: FROM NOON TO 9 PM MDT FRIDAY * WIND: SOUTH WINDS 11 TO 16 MPH GUSTING TO 30 MPH. * HUMIDITY: 10 TO 15 PERCENT. * IMPACTS: STRONG GUSTY WINDS AND LOW HUMIDITY WILL COMBINE TO CREATE A HAZARDOUS FIRE POTENTIAL. ISOLATED THUNDERSTORMS THIS AFTERNOON WILL ALSO PRODUCE VARIABLE WIND GUSTS TO 45 MPH AND LITTLE RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
611 WWUS85 KPIH 210258 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 858 PM MDT FRI JUL 20 2012 ...RED FLAG WARNING IS EXPIRING AT 9 PM FOR GUSTY WINDS AND LOW HUMIDITY IN FIRE WEATHER ZONE 476 BELOW 6000 FEET... IDZ476-210400- /O.EXP.KPIH.FW.W.0017.000000T0000Z-120721T0300Z/ LEMHI AND LOST RIVER RANGE/CHALLIS NF- 858 PM MDT FRI JUL 20 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 476 BELOW 6000 FEET... THE RED FLAG WARNING BELOW 6000 FEET WILL EXPIRE AT 9 PM MDT THIS EVENING. ALTHOUGH HUMIDITY VALUES IN SOME AREAS ARE STILL BELOW 15 PERCENT...MANY AREAS ARE SEEING VALUES RISE ABOVE THAT LEVEL ALONG WITH WINDS SUBSIDING FOR THE EVENING. THEREFORE...THE RED FLAG WARNING IS EXPIRING AS SCHEDULED AT 9PM. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 19, 1:44 PM MDT, 47 minutes earlier.
Area forecast discussion, Jul 19, 1:44 PM MDT, 47 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO ADD HEADER... NATIONAL WEATHER SERVICE POCATELLO ID 144 PM MDT THU JUL 19 2012 .DISCUSSION...VERY LITTLE CHANGE TO GOING FORECAST THROUGH THE ENTIRE PERIOD AS MODELS REMAIN CONSISTENT IN THEIR ADVERTISING OF MODEST CHANGES. REMNANTS FROM TROPICAL DISTURBANCE FABIO BRINGING WIDESPREAD RAIN TO SOUTHERN AND CENTRAL CALIFORNIA THIS AFTERNOON. MIDDLE AND UPPER LEVEL MOISTURE IS STREAMING INTO THE GREAT BASIN AND THE NORTHERN ROCKIES BUT DEEPER LAYER MOISTURE FROM FABIO IS NOT EXPECTED TO BRING ANYTHING OTHER THAN ISOLATED CONVECTION TO OUR CWA TONIGHT. HOWEVER...THE PERSISTENT UPPER LOW OFF THE PACIFIC NORTHWEST COAST THIS PAST WEEK WILL BE MOVING OVER THE NORTHERN ROCKIES FRIDAY BRINGING A DRYING AND INCREASINGLY GUSTY WESTERLY FLOW IN ITS WAKE SHUNTING THAT MOISTURE TO OUR EAST BY SATURDAY. THEN SOUTHWEST MONSOON MOISTURE SURGES NORTHWARD SUNDAY WHICH STILL LOOKS TO IMPACT THE AREA SUNDAY THROUGH MONDAY. THEN ANOTHER PACIFIC WAVE MOVES THROUGH MID WEEK WITH SOME DRYING AND GUSTY WINDS TUESDAY BEFORE ANOTHER TROPICAL SURGE BRINGS INCREASED SHOWER AND THUNDERSTORM CHANCES BY THE END OF NEXT WEEK. TEMPERATURES THROUGH THE PERIOD BOUNCE A LITTLE BIT BUT REMAIN RIGHT AROUND SEASONAL AVERAGES WITH NO UNREASONABLE VARIATIONS FORESEEN. DITTMANN && .AVIATION...MOISTURE CONTINUES TO REMAIN IN MIDDLE AND HIGH LEVELS...RESULTING FROM TROPICAL DEPRESSION FABIO FOR WIDESPREAD VFR THROUGH PERIOD. WINDS CONTINUE TO REMAIN LIGHT. CLOUD COVER SUPPRESSING TEMPERATURES AND THIS WILL RELEGATE THUNDERSTORM ACTIVITY TO ISOLATED OVER THE CENTRAL MOUNTAINS. DO EXPECT ISOLATED SHOWERS IN VICINITY OF SUN VALLEY. GW && .FIRE WEATHER...REMNANTS OF TROPICAL DEPRESSION FABIO SPREADING MIDDLE AND HIGH LEVEL CLOUDS FROM SOUTHERN CALIFORNIA TO SOUTHERN IDAHO THIS EVENING AND OVERNIGHT. THIS COMBINED WITH RETURN OF MONSOON MOISTURE WILL PRODUCE ISOLATED THUNDERSTORMS OVER THE MOUNTAINS THROUGH 9 PM THIS EVENING. DUE TO THE STRONG SOUTHERLY FLOW ALOFT SOUTHERLY WINDS PUSHING UP DRY AIR AT THE SURFACE. WINDS GUSTS BETWEEN 20 TO 25 MPH POSSIBLE UNTIL 8 PM THIS EVENING. RED FLAG WARNING TO CONTINUE UNTIL 9 PM FOR ZONE 412 DUE TO WIND GUSTS AND LOW RELATIVE HUMIDITIES. THE LOW PRESSURE CIRCULATION THAT HAS BEEN STATIONARY NEAR THE EXTREME SOUTHWESTERN COAST OF OREGON WILL MOVE SHARPLY NORTHEAST THROUGH WASHINGTON AND THE IDAHO PAN HANDLE FRIDAY. THE SURFACE FRONT TRACKS WITH THIS DISTURBANCE...THE TRAILING SOUTH END MOVING THROUGH THE CENTRAL MOUNTAINS FRIDAY AFTERNOON AND EVENING. IN THE CENTRAL MOUNTAINS...RIDGE TOP WINDS WILL GUST 25 TO 30 MPH EARLY FRIDAY AND SLOWLY SWING TO THE SOUTHWEST TO WEST BY LATE AFTERNOON EARLY EVENING. STRONGER WINDS PULLING UP THE LITTLE LOST AND BIRCH CREEK VALLEYS COMBINED WITH LOW RELATIVE HUMIDITIES WILL PROMPT A RED FLAG WARNING FOR ZONE 476. ISOLATED MOUNTAIN THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE DISTRICT ON FRIDAY. NEXT SYSTEM WILL IMPACT THE AREA SUNDAY INTO MONDAY WITH A FRONTAL BOUNDARY MOVING BY AND QUITE STRONG WINDS IN THE SNAKE RIVER PLAIN AND CENTRAL IDAHO MOUNTAINS. THEN A RETURN TO HIGH PRESSURE. PRESTON &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:28 AM MDT | Red Flag Warning | PIH | 18 hr |
Nearby
Red Flag Warnings in Idaho, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.